Alert archive / Idaho / Special Weather Statements in 2018
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at May 25, 2018, 9:30 PM PDT for Clearwater County, Idaho. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2018, 9:30 PM PDT (04:30 UTC)
- Expired
- May 25, 2018, 10:00 PM PDT
- In force
- 30 min
- Issued by
- NWS Missoula, MT
County Clearwater County, ID
The radar
The Spokane radar (KOTX), 170 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 4.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 2116 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
997
WWUS85 KMSO 260430
SPSMSO
Special Weather Statement
National Weather Service Missoula MT
930 PM PDT FRI MAY 25 2018
IDZ005>007-260500-
Southern Clearwater Mountains ID-Northern Clearwater Mountains ID-
Orofino/Grangeville Region ID-
930 PM PDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL IDAHO AND WESTERN
CLEARWATER COUNTIES UNTIL 1000 PM PDT...
At 929 PM PDT, Doppler radar was tracking a strong thunderstorm over
Pierce, or 19 miles east of Orofino, moving north at 30 mph.
Pea size hail will be possible with this storm.
Locations impacted include...
Orofino, Pierce, Weippe, Elk River, Headquarters, Musselshell,
Cardiff, Ahsahka, Jaype, Dent and Riverside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4664 11633 4681 11633 4683 11632 4669 11519
4630 11545 4638 11618 4639 11617 4641 11619
4641 11630 4644 11633 4663 11634
TIME...MOT...LOC 0429Z 188DEG 24KT 4651 11585
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at May 25, 1:34 PM PDT, 7 hours 56 minutes earlier.
Area forecast discussion, May 25, 1:34 PM PDT, 7 hours 56 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
234 PM MDT Fri May 25 2018
.DISCUSSION...Showers and thunderstorms are starting to pop up
over north-central Idaho into Lemhi County. This activity will
expand and quickly lift northward the rest of the afternoon into
the evening hours, affecting much of west-central Montana as well.
The primary concern will be for flash flooding of small streams
and creeks (especially around burn scars) across north-central
Idaho. Of secondary concern is the potential of a few strong to
severe thunderstorms with gusty winds over 50 mph and hail.
Daily showers and thunderstorms will continue this weekend into
early next week but will become most focused across southwest
Montana into Lemhi County. A few strong thunderstorms will again
be possible Saturday afternoon, mostly near the Divide. Locally
heavy downpours will increase the potential for small stream
flooding from the Sapphire Mountains eastward to the Divide.
Temperatures will continue to be pleasant and just above
seasonable levels. Those with outdoor plans this Memorial Day
weekend should prepare for a little of everything; thunderstorms,
abundant sunshine at times, along with warm temperatures.
Looking at the remainder of next week, shower and thunderstorm
chances will continue each day with the forecast models most
focused on Thursday and Friday for more widespread showers.
Temperatures will continue at slightly above seasonable levels.
&&
.AVIATION...Showers and thunderstorms are beginning to develop
across north-central Idaho into Lemhi County. This activity will
quickly lift northward into the evening hours resulting in brief
heavy downpours, along with the potential for gusty winds to 45 kt
and hail. KBTM and KSMN are most likely to be impacted between
25/2100-25/2300 and between 26/0000-26/0300 for KMSO. Remnant
showers should reach KGPI by late evening. Additional showers will
continue overnight especially for north-central Idaho. A weak
cold front passage on Saturday will result in some breezy westerly
winds with another round of showers and thunderstorms.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Flood Watch through Sunday afternoon Flathead/Mission Valleys.
ID...Flash Flood Watch until 11 PM PDT this evening Lower Hells
Canyon/Salmon River Region...Orofino/Grangeville Region.
&&In the hours before
Special weather statement, May 25, 5:16 PM PDT, 4 hours 14 minutes before
Special Weather Statement National Weather Service Missoula MT 616 PM MDT FRI MAY 25 2018 MTZ006-007-043-260100- Bitterroot/Sapphire Mountains MT-Butte/Blackfoot Region MT- Potomac/Seeley Lake Region MT- 616 PM MDT FRI MAY 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MISSOULA...NORTH CENTRAL GRANITE AND WEST CENTRAL POWELL COUNTIES UNTIL 700 PM MDT... At 616 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles west of Drummond, moving northeast at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Garnet, Nimrod and Bearmouth. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4658 11343 4664 11356 4691 11340 4681 11310 TIME...MOT...LOC 0016Z 210DEG 18KT 4667 11344
Special weather statement, May 25, 7:21 PM PDT, 2 hours 9 minutes before
Special Weather Statement National Weather Service Missoula MT 721 PM PDT FRI MAY 25 2018 IDZ006>008-260245- Southern Clearwater Mountains ID- Lower Hells Canyon/Salmon River Region ID- Orofino/Grangeville Region ID- 721 PM PDT FRI MAY 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL IDAHO COUNTY UNTIL 745 PM PDT... At 720 PM PDT, Doppler radar was tracking a strong thunderstorm near White Bird, or 12 miles south of Grangeville, moving northwest at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... White Bird and Canfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4571 11607 4566 11620 4588 11648 4597 11623 TIME...MOT...LOC 0220Z 150DEG 23KT 4575 11621
Special weather statement, May 25, 7:59 PM PDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service Missoula MT 759 PM PDT FRI MAY 25 2018 IDZ006-007-260345- Southern Clearwater Mountains ID-Orofino/Grangeville Region ID- 759 PM PDT FRI MAY 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL IDAHO COUNTY UNTIL 845 PM PDT... At 759 PM PDT, Doppler radar was tracking a strong thunderstorm 13 miles southeast of Grangeville, moving northwest at 25 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Grangeville and Harpster. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4580 11578 4570 11600 4592 11625 4608 11594 TIME...MOT...LOC 0259Z 146DEG 20KT 4579 11593
Special weather statement, May 25, 8:39 PM PDT, 51 minutes before
Special Weather Statement
National Weather Service Missoula MT
839 PM PDT FRI MAY 25 2018
IDZ007-260400-
Orofino/Grangeville Region ID-
839 PM PDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL IDAHO COUNTY UNTIL
900 PM PDT...
At 839 PM PDT, Doppler radar was tracking a strong thunderstorm near
Kooskia, or 8 miles south of Kamiah, moving northwest at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Kooskia, East Kamiah, Stites and Winona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4617 11629 4615 11619 4618 11618 4621 11614
4622 11612 4621 11610 4621 11604 4623 11601
4624 11604 4625 11601 4610 11589 4600 11610
TIME...MOT...LOC 0339Z 147DEG 19KT 4611 11605Special weather statement, May 25, 8:50 PM PDT, 40 minutes before
Special Weather Statement
National Weather Service Missoula MT
850 PM PDT FRI MAY 25 2018
IDZ005>007-260430-
Southern Clearwater Mountains ID-Northern Clearwater Mountains ID-
Orofino/Grangeville Region ID-
850 PM PDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IDAHO AND
SOUTHWESTERN CLEARWATER COUNTIES UNTIL 930 PM PDT...
At 850 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from East Kamiah to near Lowell. Movement was north
at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Orofino, Pierce, Weippe, Musselshell, Glenwood, Greer, Pardee and
Woodland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4652 11627 4649 11554 4617 11555 4616 11594
4624 11600 4629 11612 4638 11618 4640 11618
4641 11619 4641 11621
TIME...MOT...LOC 0350Z 168DEG 19KT 4622 11598 4621 11567Special weather statement, May 25, 9:30 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Missoula MT
930 PM PDT FRI MAY 25 2018
IDZ005>007-260500-
Southern Clearwater Mountains ID-Northern Clearwater Mountains ID-
Orofino/Grangeville Region ID-
930 PM PDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL IDAHO AND WESTERN
CLEARWATER COUNTIES UNTIL 1000 PM PDT...
At 929 PM PDT, Doppler radar was tracking a strong thunderstorm over
Pierce, or 19 miles east of Orofino, moving north at 30 mph.
Pea size hail will be possible with this storm.
Locations impacted include...
Orofino, Pierce, Weippe, Elk River, Headquarters, Musselshell,
Cardiff, Ahsahka, Jaype, Dent and Riverside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4664 11633 4681 11633 4683 11632 4669 11519
4630 11545 4638 11618 4639 11617 4641 11619
4641 11630 4644 11633 4663 11634
TIME...MOT...LOC 0429Z 188DEG 24KT 4651 11585The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 5:16 PM PDT | Special Weather Statement | MSO | Powell | 44 min |
| May 26, 2:22 PM PDT | Special Weather Statement | MSO | Deer Lodge | 23 min |
| May 26, 2:44 PM PDT | Special Weather Statement | MSO | 31 min | |
| May 25, 7:21 PM PDT | Special Weather Statement | MSO | Lewis | 24 min |
| May 25, 7:59 PM PDT | Special Weather Statement | MSO | Idaho | 46 min |
| May 25, 8:39 PM PDT | Special Weather Statement | MSO | Lewis | 21 min |
| May 25, 8:50 PM PDT | Special Weather Statement | MSO | Lewis | 40 min |
| May 25, 9:25 PM PDT | Flash Flood Warning | MSO | Clearwater, Idaho | 3 hr |
| May 25, 10:20 PM PDT | Special Weather Statement | MSO | Clearwater | 40 min |
| May 26, 12:18 PM PDT | Special Weather Statement | MSO | Lemhi | 42 min |
| May 26, 1:31 PM PDT | Special Weather Statement | MSO | Lemhi | 44 min |
| May 26, 2:09 PM PDT | Severe Thunderstorm Warning | MSO | Lemhi | 36 min |
Nearby
Special Weather Statements in Idaho, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.